A recent study published in Journal of Clinical Medicine this month reports the real-world incidence of immune-related side effects associated with nivolumab plus ipilimumab in patients with renal cell carcinoma (RCC).
This observational study looked at the incidence and severity of immune-related side effects in 41 patients taking nivolumab plus ipilimumab for the treatment of metastatic and/or locally advanced RCC in Japan.
Endocrine immune-related side effects (affecting hormones) were reported by 66% of patients, including hypopituitarism in 44%, hyperthyroidism in 41%, and primary hypothyroidism in 22%, while non-endocrine immune-related side effects were observed in 54%. Patients with hypopituitarism needed permanent corticosteroid replacement therapy.
Nivolumab plus ipilimumab may lead to a high levels of endocrine immune related side effects when used in “real-world” patients. Endocrine immune-related side effects may be associated with non-endocrine immune-related side effects, other than those in affecting the skin.